• Xeloda

    Asked by AmyLou on Thursday, March 28, 2013


    I would like to hear of other people's experience with Xeloda

    6 Answers from the Community

    6 answers
    • FreeBird's Avatar

      My dad almost went on the Xeloda, or capecitabine. It's an oral pill that turns into the drug called 5-FU in the body. The side effects the doctor told him he could probably expect are:

      hand and foot syndrome- possible pain, swelling and redness in the hands and feet,

      possibly some mouth sores,

      and maybe diarrhea or nausea.

      When I went to look for information, it looked like people were having that hand-foot syndrome. http://chemocare.com/chemotherapy/side-effects/handfoot-syndrome.aspx
      What I would do is ask your doctor what you might do to ease, or head off some of that. One cancer hospital in the link I posted there gives the suggestion of asking your doctor about taking vitamin B6. Maybe someone will post their experience with that here.

      over 3 years ago
    • Rosa's Avatar

      Hi, I took Xeloda 500 for 5 weeks. Two pills, twice a day, on the days that I had radiation (Monday to Friday). At the same time I had 4 doses of oxaliplatin.
      My chemo nurse told me my hands and feet would turn dark. It happened, but no pain. The combination of the three treatments caused heavy diarrhea, cramps, and hemorrhoids.
      It was a very difficult time, but it was worthwhile. My tumor (stage II) disappeared without surgery.
      Right now I am on my first year round of tests, labs, scans and so far everything is great.
      Wish you luck
      Be brave, positive,

      over 3 years ago
    • CrazyHarry's Avatar

      I took Xeloda along with radiation for my rectal cancer. I was supposed to take 28 doses but after dose 25 my kidneys went south. So they cancelled the last 3 doses. Also had tremendous constipation through the treatment. Nausea almost continually starting week 4. The chemo/radiation was very effective. Pooping is now my friend. :)

      Not sure if the symptoms were related to my actual tumor and not the chemo.

      Taking pills is a heck of a lot easier and safer than getting infusion in my opinion.

      Best wishes on your healing journey.

      over 3 years ago
    • booboo's Avatar

      I took Xeloda together with Oxilaplatin, infusion of Oxilaplatin followed by 2 weeks of Xeloda, then one week off, then repeat. I was supposed to do 4 rounds of this. After the first round my doctor took me off the Xeloda because I could not tolerate it. It made me so sick I was losing about 2 pounds per day. I completed all 4 rounds of the Oxilaplatin. That made me sick also but it was nothing compared to the Xeloda.

      over 3 years ago
    • PaulaT's Avatar

      I took Xeloda for the six weeks I had radiation therapy. I developed the hand and foot syndrome during the second week - but only in my feet - which became so sore I could hardly walk. My oncologist adjusted the dose - and had me take a couple of days off -and the sore feet went away. I had to stay on a reduced dose for the remainder of the course of treatment - and had to skip a couple of days during the 5th week when the very sore feet returned. Other than that and some diarrhea, I tolerated it well.

      over 3 years ago
    • AmyLou's Avatar

      Thank you for all of your comments. I took several rounds of Xeloda and had absolutely NO side effects. unfortunately, it didn't work at all, CEA just kept climbing so we discontinued.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.